# SDR CA140731009

- Difficulty date: July 29, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Piper PA-31T
- Aircraft time: 25,029 hours
- System (JASC): 3233 · Landing Gear Actuator
- Part: Actuator
- Part number: 758440
- Condition: Broken
- Location: Lt Mlg
- Part time: 1,848 hours
- Stage of operation: CL
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER DEPARTURE THE CREW NOTICED THE L/H MAIN GEAR WAS NOT UP AND LOCKED. AFTER TURNING BACK THE L/H GEAR WAS NOT SHOWING DOWN AND LOCKED. THE TOWER CONFIRMED THE GEAR WAS DOWN AND LOCKED FOR LANDING. THEY LANDED WITH NO ISSUES. AFTER INSPECTION IT WAS FOUND THE L/H MAIN ACTUATOR ROD END WAS BROKE OFF. THIS ROD END IS A TRACKED LIFE LIMITED PART AS PER PIPER SB 1233B. THE ROD END LIFE IS 3000 HOURS WITH NO CYCLE LIMIT. THE ROD END BROKE AT 1848 HOURS ON THE ROD END. THE DAMAGED PARTS HAVE BEEN REPLACED AND THE AIRCRAFT WAS RETURNED TO SERVICE. AS PREVENTATIVE MEASURES WE ARE REDUCING THE LIFE LIMIT ON THESE ROD ENDS TO 1500 HOURS AND 1500 CYCLES.
